Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Swelling in leg. Had stroke. have only one kidney. Symptoms of kidney failure?

my 78 yr. old mother has increasing swelling of the foot up to the thigh on her right leg. she had a stent put in about 12 years ago, after a stroke . She does not have any pain at all. The swelling is to the point that I can not get any kind of shoe on her foot. It has been increasing over the last 2-3 weeks. She only has one good kidney . Are there any other signs that it might be kidney failure? she won t go to the doctor.
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello,welcome you to HMC and thanks for your query.
Your mum has unilateral Pedal edema,kidney failure would cause pedal edema but it will be on both legs. Hence unilateral pedal edema is not usually a symptom of kidney failure,she may have some form of lymphedema of the right leg maybe due to lymphatic obstruction.
She would benefit from being seen by a doctor.
Answered: Fri, 1 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor